Advertisement

Periodic Solutions

  • Youssef N. Raffoul
Chapter

Abstract

This chapter is devoted to the study of periodic solutions of functional difference systems with finite and infinite delay. We will obtain different results concerning Volterra difference equations with finite and infinite delays, using fixed point theory. Fixed point theory will enable us to obtain results concerning stability, classification of solutions, existence of positive solutions, and the existence of periodic solutions and positive periodic solutions. In the analysis, we make use of Schaefer fixed point theorem, [159], Krasnoselskii’s fixed point theorem, [97], and Schauder fixed point theorem.

References

  1. 1.
    Adivar M., Koyuncuoğlu H. and Raffoul Y., Existence of periodic and nonperiodic solutions of systems of nonlinear Volterra difference equations with Infinite delay, Journal of Difference Equations and Applications, Volume 19, Issue 12, December 2013, pages 1927–1939.Google Scholar
  2. 6.
    Agarwal, R., Difference Equations and Inequalities. Theory, Methods and Applications, second ed., in: Monographs and Textbooks in Pure and Applied Mathematics, Marcel Decker, Inc., New York, 2000.Google Scholar
  3. 27.
    Burton, T.A. fixed point s, Volterra equations, and Becker’s resolvent, Acta. Math. Hungar. 108(2005), 261–281.MathSciNetCrossRefGoogle Scholar
  4. 46.
    Dannan, F., Elaydi, S., and Liu, P., Periodic solutions of difference equations, J. Difference Equ. Appl., 6 (2000), no. 2, pp. 203–232.MathSciNetCrossRefGoogle Scholar
  5. 47.
    Diblík, J., and Schmeidel, E., On the existence of solutions of linear Volterra difference equations asymptotically equivalent to a given sequence, Appl. Math. Comput. 218(18), 9310–9320 (2012).MathSciNetzbMATHGoogle Scholar
  6. 48.
    Diblik, J., and Ruzickova, M., Existence of asymptotically periodic solutions of system of Volterra difference equations, J. Difference Equ. Appl., 15 (2009), no. 11–12, pp. 1165–1177.MathSciNetCrossRefGoogle Scholar
  7. 49.
    Diblik, J., and Ruzickova, M., Asymptotically periodic solutions of Volterra system of difference equations, Comput. Math. Appl., 59 (2010), no.8, pp. 2854–2867.Google Scholar
  8. 50.
    Ding, D., Fang, K., and Zhao, Y., Mathematical analysis for a discrete predator-prey model with time delay and holding II functional response, Discrete Dynamics in Nature and Society, Vol. 2015, Article ID 797542, 8 pages.Google Scholar
  9. 51.
    Eid, G., Ghalayani, B., and Raffoul, Y., Lyapunov functional and stability in nonlinear finite delay Volterra discrete systems, International Journal of Difference Equations, 2015, 10(1), 77–90.MathSciNetGoogle Scholar
  10. 52.
    Elaydi, S.E., Periodicity and stability of linear Volterra difference systems, J. Math Anal. Appl. 181(1994), 483–492.MathSciNetCrossRefGoogle Scholar
  11. 53.
    Elaydi, S.E. and Zhang, S., Periodic solutions Volterra difference equations with Infinite delay I: The linear case, Proceedings of the First International Conference on Difference Equations. Gorden and Breach (1994), 163–174.Google Scholar
  12. 54.
    Elaydi, S.E. and Zhang, S., Periodic solutions Volterra difference equations with Infinite delay II: The nonlinear case, Proceedings of the First International Conference on Difference Equations. Gorden and Breach,(1994), 175–183.Google Scholar
  13. 55.
    Elaydi, S.E., Periodicity and Stability of linear Volterra difference systems, J. Math. Anal. Appl., 181 (1994), no. 2, pp. 483–492.Google Scholar
  14. 56.
    Elaydi, S.E., Stability of Volterra difference equations of convolution type, Dynamical Systems. Nankai Ser. Pure Appl. Math. Theoret. Phys., 4 (1993), 66–72.MathSciNetzbMATHGoogle Scholar
  15. 57.
    Elaydi, S.E., An Introduction to Difference Equations, Second edition. Undergraduate Texts in Mathematics. Springer-Verlag, New York, 1999.Google Scholar
  16. 58.
    Elaydi, S.E., Stability and asymptoticity of Volterra difference equations, A progress report, J. Comput. Appl. Math. 228 (2009) 2, 504?513.Google Scholar
  17. 59.
    Elaydi, S.E., stability and asymptotocity of Volterra difference equations: A progress report, J. Compu. and Appl. Math. 228 (2009) 504–513.CrossRefGoogle Scholar
  18. 60.
    Elaydi, S.E., and Murakami, S., Asymptotic stability versus exponential stability in linear Volterra difference equations of convolution type, Journal of Difference Equations 2(1996), 401–410.MathSciNetCrossRefGoogle Scholar
  19. 61.
    Elaydi, S.E., and Murakami, S., Uniform asymptotic stability in linear Volterra difference equations, Journal of Difference Equations 3(1998), 203–218.MathSciNetCrossRefGoogle Scholar
  20. 62.
    Elaydi, S.E., Murakami, S. and Kamiyama, E., Asymptotic equivalence for difference equations with infinite delay, J. Difference Equ. Appl., 5 (1999), no. 1, pp. 1–23.MathSciNetCrossRefGoogle Scholar
  21. 63.
    Elaydi, S.E., and Zhang, S., Stability and periodicity of difference equations with finite delay, Funkcial. Ekvac 37 (3), 401–413Google Scholar
  22. 64.
    Eloe, P., and Islam, M., Stability properties and integrability of the resolvent of linear Volterra equations, Tohoku Math. J., 47(1995), 263–269.MathSciNetzbMATHGoogle Scholar
  23. 65.
    Eloe, P., Islam, M., and Raffoul, Y., Uniform asymptotic stability in nonlinear Volterra discrete systems, Special Issue on Advances in Difference Equations IV, Computers and Mathematics with Applications 45 (2003), pp. 1033–1039.MathSciNetzbMATHGoogle Scholar
  24. 66.
    Eloe, P., Islam, M., and Zhang, B., Uniform asymptotic stability in linear Volterra integro-differential equations with applications to delay systems, Dynamic Systems and Applications, 9 (2000), 331–344.MathSciNetzbMATHGoogle Scholar
  25. 67.
    Eloe, P., Raffoul, Y., Reid, D., and Yin, K., Positive solutions of nonlinear functional difference equations, Computers and Mathematics With applications. 42 (2001), 639–646.MathSciNetCrossRefGoogle Scholar
  26. 68.
    Fan, M., Wang, K., and Jiang, D., Existence and global attractivity of positive periodic solutions of periodic n-species Lotka-Volterra competition systems with several deviating argunents, Math. Biosci. 160(1999) 47–61.MathSciNetCrossRefGoogle Scholar
  27. 69.
    Fan, Y., and Li, W.T., Permanence for a delayed discrete ratio-dependent predator-prey system with Holling type functional response, J. Math. Anal. Appl. 299(2004) 357–374.MathSciNetCrossRefGoogle Scholar
  28. 70.
    Fan, M., and Wang, K., Periodic solutions of a discrete time nonautonomous ratio-dependent predator-prey system. Math. Comput. Modelling, 35 (2002), 951–961.Google Scholar
  29. 71.
    Gaines, R., and Mawhin, J., Coincidence Degree, and Nonlinear Differential Equations, Lecture Notes in Mathematics 568, Springer, Berlin, 1977.CrossRefGoogle Scholar
  30. 72.
    Gronek, T., and Schmeidel, E., Existence of bounded solution of Volterra difference equations via Darbos fixed-point theorem, J. Differ. Equ. Appl. 19(10), (2013) 1645–1653.MathSciNetCrossRefGoogle Scholar
  31. 73.
    Hakim, N., Kaufmann, J., Cerf, G., and Meadows, H., Nonlinear time series prediction with a discrete-time recurrent neural network model, Neural Networks, 1991., IJCNN-91-Seattle International Joint Conference on Neural Networks.Google Scholar
  32. 74.
    Hale, J., and Verduyn L., Introduction to Functional Differential Equations, Springer Verlag, New York,1993.CrossRefGoogle Scholar
  33. 75.
    Hamaya, Y., Existence of an almost periodic solution in a difference equation with Infinite delay, J. Difference Equ. Appl., 9 (2003), no. 2, pp. 227–237.MathSciNetCrossRefGoogle Scholar
  34. 86.
    Islam, M., and Raffoul, Y., Periodic and asymptotically periodic solutions in coupled nonlinear systems of Volterra integro-differential equations, Dynamic Systems and Applications, 23 (2014) 235–244.MathSciNetzbMATHGoogle Scholar
  35. 89.
    Jirsa, V.K., and Haken H. Field theory of electromagnetic brain activity, Phys Rev Lett 1996; 77: 960–963.CrossRefGoogle Scholar
  36. 93.
    Khandaker, T., and Raffoul, Y., Stability properties of linear Volterra difference equations with nonlinear perturbation, J. Difference Equ. Appl., 10 (2002), pp. 857–874.CrossRefGoogle Scholar
  37. 96.
    Kolmanovskii, V.B., Castellanos-Velasco, E., and, Torres-Muñoz, J.A., A survey: stability and boundedness of Volterra difference equations, Nonlinear Anal., 53 (2003), no. 7–8, pp. 861–928.Google Scholar
  38. 97.
    Krasnoselskii, M.A., Positive solutions of operator Equations, Noordhoff, Groningen, (1964).Google Scholar
  39. 102.
    Liao, X.Y., and Raffoul, Y.N. Asymptotic behavior of positive solutions of second order nonlinear difference systems, Nonlinear Studies, 14 (2007), no. 4, pp. 311–318.MathSciNetzbMATHGoogle Scholar
  40. 107.
    Li, W.T., and Raffoul Y., Classification and existence of positive solutions of systems of Volterra nonlinear difference equations, Appl. Math. Comput., 155 (2004), no. 2, pp. 469–478.MathSciNetzbMATHGoogle Scholar
  41. 108.
    Liley, D.T.J., and Cadusch, P.J., A continuum theory of electro-cortical activity, Neurocomputing 1999; 26–27: 795–800.CrossRefGoogle Scholar
  42. 111.
    Maroun, M., and Raffoul, Y., Periodic Solutions in Nonlinear neutral difference equation s with Functional Delay, J. Korean Math. Soc. 42 (2005), No. 2, 255–268.MathSciNetCrossRefGoogle Scholar
  43. 113.
    Medina, R., The asymptotic behavior of the solutions of a Volterra difference equations, Comput. Math. Appl., 181 (1994), no. 1, pp. 19–26.MathSciNetCrossRefGoogle Scholar
  44. 117.
    Medina, R., Asymptotic behavior of Volterra difference equations, Computers and Mathematics with Applications, 41, (2001) 679–687.MathSciNetCrossRefGoogle Scholar
  45. 127.
    Radin, M., and Raffoul, Y., Existence and uniqueness of asymptotically constant or periodic solutions in delayed population models, Journal of Difference Equations and Applications, Volume 20, Issue 5–6, 2014, pp. 706–716.MathSciNetCrossRefGoogle Scholar
  46. 130.
    Raffoul, Y., Periodic solutions for nonlinear Volterra difference equations with Infinite delay, Journal of Nonlinear Differential Equations, 5(1999), 25–33.Google Scholar
  47. 131.
    Raffoul, Y., T-Periodic solutions and a priori bound , Mathematical and Computer Modeling, 32(2000), 643–652.MathSciNetCrossRefGoogle Scholar
  48. 135.
    Raffoul, Y., Periodicity in General Delay Nonlinear Difference Equations Using fixed point Theory, Journal of Difference Equations and Applications, (2004). Vol. 10, pp.1229–1242.Google Scholar
  49. 137.
    Raffoul, Y., Periodicity in nonlinears systems with infinite delay, Advances of Dynamical Systems and Applications, Vol. 3. No. 1 (2008), pp. 185–194.Google Scholar
  50. 139.
    Raffoul, Y., Discrete population models with asymptotically constant or periodic solutions International Journal of Difference Equations, Volume 6, Number 2, pp. 143–152 (2012).Google Scholar
  51. 153.
    Robinson, P.A., Rennie, C.J., and Wright, J.J., Propagation and stability of waves of electrical activity in the cerebral cortex, Phys Rev E 1997; 56: 826–840.CrossRefGoogle Scholar
  52. 156.
    Schaefer, H., Uber die Method der a priori Scranken,Math Ann. 129(1955), 45–416.Google Scholar
  53. 159.
    Smart, D.R. Fixed Point Theorems,Cambridge University Press, London, 1980.Google Scholar
  54. 171.
    Wilson, H.R., and Cowan, J.D., Excitatory and inhibitory interactions in localized populations of model neurons, Biophys J 1972; 12: 1–24.CrossRefGoogle Scholar
  55. 172.
    Wilson, H.R., and Cowan, J.D., A mathematical theory of the functional dynamics of cortical and thalamic nervous tissue, Kybernetik 1973; 13: 55–80.CrossRefGoogle Scholar
  56. 173.
    Wilson, H.R., and Liley, D.T.J., Simulation of the EEG: dynamic changes in synaptic efficiency, cerebral rhythms, and dissipative and generative activity in cortex, Biol Cybern 1999; 81: 131–147.CrossRefGoogle Scholar
  57. 179.
    Zhu, J., and Liu, X., Existence of positive solutions of nonlinear difference equations, Nonlinear Oscillations, 9 (2006), no. 1, pp. 34–45.MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2018

Authors and Affiliations

  • Youssef N. Raffoul
    • 1
  1. 1.Department of MathematicsUniversity of DaytonDaytonUSA

Personalised recommendations